MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a robotic ventral hernia repair on (b)(6) 2024, while the ventralight st mesh w/ echo ps inflation tube was being pulled up through the skin incision the inflation tube broke, and the yellow anchor detached.It was reported that the piece of tubing with the yellow anchor were found stuck in between the skin.The piece of tubing and anchor were retrieved.The procedure was completed using the same mesh and there was no patient injury.
 
Additional Manufacturer Narrative
The inflation tube was returned in two pieces along with the detached yellow anchor.Review of the tubing and the anchor shows evidence that the tubing to anchor weld had been completed.The break in the inflation tube is visibly jagged consistent with the material tearing while being pulled through the incision.Based on the inflation tube condition the most probable root cause is the inflation tube met resistance in the subcutaneous fat while being pulled through the incision.Forces applied pulling the inflation tube through resulted in the tube break and anchor detachment.No manufacturing anomalies were found.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2024.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The inflation tube was returned in two pieces along with the detached yellow anchor.Review of the tubing and the anchor shows evidence that the tubing to anchor weld had been completed.The break in the inflation tube is visibly jagged consistent with the material tearing while being pulled through the incision.Based on the inflation tube condition the most probable root cause is the inflation tube met resistance in the subcutaneous fat while being pulled through the incision.Forces applied pulling the inflation tube through resulted in the tube break and anchor detachment.No manufacturing anomalies were found.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2024.Addendum: h11: this supplemental mdr is submitted to document the information provided through medsun report.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20472781
Report Number1213643-2024-00505
Device Sequence Number20721769
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724(17)260128(10)HUJP1156
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue Number5955460
Device Lot NumberHUJP1156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexUnknown